Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 49, NWS San Francisco Bay Area, CA

March 25, 2019

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 25, 2019, 2:17 PM PDT. It took effect at Mar 25, 2019, 3:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2019, 2:17 PM PDT (21:17 UTC)
In effect from
Mar 25, 2019, 3:00 PM PDT
Expired
Mar 25, 2019, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

160 
WHUS76 KMTR 252117
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
217 PM PDT Mon Mar 25 2019

PZZ535-260400-
/O.CAN.KMTR.SC.Y.0048.000000T0000Z-190325T2300Z/
/O.NEW.KMTR.SC.Y.0049.190325T2200Z-190326T0400Z/
Monterey Bay-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect until 9 PM PDT this evening.

* WINDS...Southwest 15 to 20 kt with gusts up to 25 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ570-260530-
/O.CON.KMTR.SC.Y.0048.000000T0000Z-190325T2200Z/
/O.NEW.KMTR.SC.Y.0050.190326T2200Z-190327T1000Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT
WEDNESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 3 PM Tuesday to 3 AM PDT
Wednesday.

* WINDS...South 10 to 20 kt with gusts up to 30 kt.

* SEAS...6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-260530-
/O.CON.KMTR.SC.Y.0048.000000T0000Z-190325T2200Z/
/O.NEW.KMTR.SC.Y.0050.190327T0100Z-190327T1000Z/
Point Arena To Point Reyes To 10 nm-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 3 AM PDT
WEDNESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 6 PM Tuesday to 3 AM PDT
Wednesday.

* WINDS...Southeast 10 to 20 kt with gusts up to 25 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ571-260100-
/O.EXT.KMTR.SC.Y.0048.000000T0000Z-190326T0100Z/
Point Reyes to Pigeon Point 10 To 60 nm Offshore-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...West 10 to 20 kt with gusts up to 30 kt.

* SEAS...8 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ565-260400-
/O.EXT.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
Point Pinos To Point Piedras Blancas To 10 nm-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...Southeast 10 to 20 kt with gusts up to 25 kt.

* SEAS...7 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ530-260100-
/O.EXT.KMTR.SC.Y.0048.000000T0000Z-190326T0100Z/
San Pablo Bay Suisun Bay The West Delta and San Francisco Bay
North of the Bay Bridge-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ531-260100-
/O.EXT.KMTR.SC.Y.0048.000000T0000Z-190326T0100Z/
San Francisco Bay South of the Bay Bridge-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ575-260400-
/O.CON.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
Pigeon Point to Point Pinos 10 To 60 nm Offshore-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...Southwest 10 to 20 kt with gusts up to 30 kt.

* SEAS...8 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ545-260400-
/O.CON.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
Point Reyes To Pigeon Point To 10 nm-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ560-260400-
/O.CON.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
Pigeon Point to Point Pinos To 10 nm-
217 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...South around 20 kt with gusts up to 30 kt.

* SEAS...7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
1 follow-up statement
478 
WHUS76 KMTR 260402
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco Bay Area
902 PM PDT Mon Mar 25 2019

PZZ560-261215-
/O.EXP.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
/O.EXB.KMTR.SC.Y.0050.190326T2200Z-190327T0400Z/
Pigeon Point to Point Pinos To 10 nm-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 3 PM to 9 PM PDT Tuesday.

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ545-261215-
/O.EXP.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
/O.EXA.KMTR.SC.Y.0050.190327T0100Z-190327T1000Z/
Point Reyes To Pigeon Point To 10 nm-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 3 AM PDT
WEDNESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 6 PM Tuesday to 3 AM PDT
Wednesday.

* WINDS...Southeast 10 to 20 kt with gusts up to 25 kt.

* SEAS...5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ535-261215-
/O.EXP.KMTR.SC.Y.0049.000000T0000Z-190326T0400Z/
/O.EXB.KMTR.SC.Y.0050.190326T2200Z-190327T0400Z/
Monterey Bay-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 3 PM to 9 PM PDT Tuesday.

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ565-575-260515-
/O.EXP.KMTR.SC.Y.0048.000000T0000Z-190326T0400Z/
Point Pinos To Point Piedras Blancas To 10 nm-
Pigeon Point to Point Pinos 10 To 60 nm Offshore-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have dropped below advisory criteria, therefore the
Small Craft Advisory has been allowed to expire. 

$$

PZZ571-261215-
/O.EXA.KMTR.SC.Y.0050.190327T0100Z-190327T1000Z/
Point Reyes to Pigeon Point 10 To 60 nm Offshore-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 3 AM PDT
WEDNESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 6 PM Tuesday to 3 AM PDT
Wednesday.

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ570-261215-
/O.CON.KMTR.SC.Y.0050.190326T2200Z-190327T1000Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...South 10 to 20 kt with gusts up to 30 kt.

* SEAS...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-261215-
/O.CON.KMTR.SC.Y.0050.190327T0100Z-190327T1000Z/
Point Arena To Point Reyes To 10 nm-
902 PM PDT Mon Mar 25 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO
3 AM PDT WEDNESDAY...

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 1:51 PM PDT, 26 minutes earlier.

Area forecast discussion, Mar 25, 1:51 PM PDT, 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
151 PM PDT Mon Mar 25 2019

.SYNOPSIS...A weak front will pass through the area this evening
with light rain showers. The front will stall over the South Bay
and Central Coast on Tuesday keeping a chance of showers in the
forecast for southern areas. The next front will push into the
area later Tuesday night into early Wednesday with another
organized chance of rain. Shower and isolated thunderstorms will
be possible Wednesday before ending by Thursday. Drying trend
Friday into the weekend.

&&

.DISCUSSION...as of 1:51 PM PDT Monday...A frontal boundary is
weakening as it passes through the Bay Area this afternoon and
evening. Showers will continue to impact the afternoon/evening
commute but mainly be light to occasionally moderate in intensity.
Shower activity will decrease this evening and overnight. The
surface boundary will wash out over the South Bay and Central
Coast by early Tuesday morning.

As the main upper trough approaches on Tuesday, there may be
sufficient upper lift/divergence over the left over surface
boundary to allow for more showers to develop on Tuesday. In
contrast to today the best chances will be from the far East Bay
counties through the South Bay and around the Central Coast in the
vicinity of the surface moisture boundary. The nam model remains
most bullish on generating showers Tuesday while the ecmwf and gfs
are drier.

Rain chances will then increase again later Tuesday night into
Weds, especially across the North Bay as another surface front
approaches the region. This will lead to increased shower chances
right through Weds morning. Enough cold air aloft by Weds to allow
thunderstorm chances be put into the forecast (as inherited from
overnight shift).

The parent upper low responsible for all the shower chances the
next few days will finally move onshore late Weds night into
Thursday morning. Precip chances should rapidly end by late
Thursday afternoon and evening. For all the talk of showers the
next few days, amounts in general look to be light with some
portions of interior Monterey/San Benito potentially seeing no
rainfall at all. Daytime highs will be on the cool side of normal
with cloud cover and cool temps aloft. However, any peaks of
sunshine will allow temps to jump into the 60s most days.

High pressure to build Friday into the weekend with dry and mild
weather. Storm track remains somewhat active next week but right
now the best precip chances remain north of I-80.

&&

.AVIATION...As of 10:45 AM PDT Monday...For 18z tafs. Frontal
boundary will progress southward through SF/Monterey Bay areas
through the TAF period. ESE to SE winds will prevail initially
this morning and gradually increase ahead of approaching storm
system. Winds will gradually veer towards the S as the front nears
before shifting to the SW in the wake of the front. Breezy winds
of 10-15kt are possible with gusts up to around 25kt as frontal
passage nears. Rain should generally be on the lighter side and
turn showery as the frontal boundary weakens, slows, and
fractures later today and tonight. CIGs generally borderline
MVFR to VFR, dropping as low as around 1500-2000 ft. Some slight
clearing in wake of passage however another round of backing winds
and rain should be expected by midday tomorrow.

Vicinity of KSFO...Gradually lowering cigs becoming MVFR along
with increasing shower chances through the next several hours.
Wind gusts 20-25 kt late this morning before winds gradually shift
out of the W/SW later today in wake of frontal passage. Shower
chances will diminish into this evening as the front moves
through. A second round of backing winds and rain expected by the
end of the TAF period.

SFO Bridge Approach...Similar to SFO.

Monterey Bay Terminals...VFR with locally gusty SE winds in the
Salinas valley through midday. Weakening front may stall near the
terminals, which will bring a prolonged period of
-SHRA/VCSH to KMRY/KSNS beginning later today (late aft/early eve)
 and persisting through early Tuesday.

&&

.MARINE...as of 9:00 AM PDT Monday...A storm system is moving
southward across the waters today and will bring gusty southerly
winds ahead of the front. These winds may bring locally steep
fresh swell to the waters. Winds will weaken and turn westerly in
the wake of the front. After a brief break, expect winds to
increase again Tuesday night. Moderate west to northwest swell
will continue through the week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...SCA...SF Bay until 9 PM
             SCA...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
             SCA...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 9 PM
             SCA...Pt Arena to Pt Reyes 0-10 nm until 3 PM
             SCA...Pt Arena to Pigeon Pt 10-60 nm until 3 PM
             SCA...Mry Bay until 4 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm until 4 PM

&&

PUBLIC FORECAST: RWW
AVIATION: DRP
MARINE: W Pi

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:17 PM PDTSmall Craft AdvisoryMTR13 hr

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.